MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Iatrogenic Source (2498)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth unavailable.Patient weight is unavailable.
 
Event or Problem Description
This report is being submitted for the lead locking device that broke during the procedure, with a potential to cause serious injury with recurrence.A lead extraction procedure commenced to remove 2 leads that had been implanted in 1998: a right atrial (ra) lead and a right ventricular (rv) lead after an unsuccessful attempt at performing a pacemaker generator extrusion due to bacteremia, non function and occlusion; therefore a total system extraction was indicated.Spectranetics devices in use: glidelight, tightrail and lead locking devices (lld''s) placed in each lead.While using the tightrail and glidelight devices, it was reported the physician had difficulty advancing, and reported low efficiency with attempts to advance the glidelight device.It was at that point it was noted that light was escaping from the glidelight device, being covered by the device's outer sheath (please refer to mdr #1721279-2019-00088 which captures the glidelight product problem).A new device was then needed.At this time, the lld, present in the ra lead, broke, necessitating removal of the broken lld (which was successful) and replacement with another lld in the lead.Unfortunately, it was not possible to complete extraction of both electrodes, with the tip of the ra lead and approximately 5 cm of the rv remaining in the patient.The lld''s were successfully removed from both leads and just the leads themselves remained in the patient.No reported injury or harm occurred to the patient.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8652424
Report Number1721279-2019-00088
Device Sequence Number2129862
Product Code DRB
UDI-Device Identifier20813132023052
UDI-Public(01)20813132023052(17)191031(10)FLJ17K31A
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ17K31A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005